Alert archive / Arizona / Wind Advisories in 2023
Wind Advisory 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 7, 2023, 12:08 PM MST for Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California. It took effect at Nov 8, 2023, 7:00 AM MST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2023, 12:08 PM MST (19:08 UTC)
- In effect from
- Nov 8, 2023, 7:00 AM MST
- Expired
- Nov 9, 2023, 7:00 PM MST
- In force
- 36 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850 WWUS75 KVEF 071908 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1108 AM PST Tue Nov 7 2023 AZZ002-036-CAZ524-526-527-NVZ021-022-081400- /O.NEW.KVEF.WI.Y.0041.231108T1400Z-231110T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Mountain Pass, Hoover Dam, Primm, Laughlin, Oatman, Searchlight, Needles, Lake Havasu City, Topock, Bullhead City, Vidal Junction, Mohave Valley, Desert Hills, Cal-Nev-Ari, Baker, and Mitchell Caverns 1108 AM PST Tue Nov 7 2023 /1208 PM MST Tue Nov 7 2023/ ...WIND ADVISORY IN EFFECT FROM 6 AM PST /7 AM MST/ WEDNESDAY TO 6 PM PST /7 PM MST/ THURSDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...From 6 AM PST /7 AM MST/ Wednesday to 6 PM PST /7 PM MST/ Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. These winds will create choppy waters and large waves on area lakes. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving a high profile vehicle or motorcycle. Boaters should avoid the open waters or postpone outings until the winds subside. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
5 follow-up statements
411 WWUS75 KVEF 081337 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 537 AM PST Wed Nov 8 2023 AZZ002-036-CAZ524-526-527-NVZ021-022-090200- /O.CON.KVEF.WI.Y.0041.231108T1400Z-231110T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Mountain Pass, Topock, Needles, Vidal Junction, Hoover Dam, Mohave Valley, Laughlin, Mitchell Caverns, Oatman, Searchlight, Bullhead City, Cal-Nev-Ari, Baker, Lake Havasu City, Desert Hills, and Primm 537 AM PST Wed Nov 8 2023 /637 AM MST Wed Nov 8 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THURSDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...Until 6 PM PST /7 PM MST/ Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. These winds will create choppy waters and large waves on area lakes. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving a high profile vehicle or motorcycle. Boaters should avoid the open waters or postpone outings until the winds subside. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
229 WWUS75 KVEF 082122 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 122 PM PST Wed Nov 8 2023 AZZ002-036-CAZ524-526-527-NVZ021-022-091200- /O.CON.KVEF.WI.Y.0041.000000T0000Z-231110T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Bullhead City, Mountain Pass, Searchlight, Cal-Nev-Ari, Desert Hills, Mitchell Caverns, Vidal Junction, Primm, Topock, Mohave Valley, Hoover Dam, Laughlin, Baker, Lake Havasu City, Oatman, and Needles 122 PM PST Wed Nov 8 2023 /222 PM MST Wed Nov 8 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THURSDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...Until 6 PM PST /7 PM MST/ Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. These winds will create choppy waters and large waves on area lakes. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving a high profile vehicle or motorcycle. Boaters should avoid the open waters or postpone outings until the winds subside. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
375 WWUS75 KVEF 091154 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 354 AM PST Thu Nov 9 2023 AZZ002-036-CAZ524-526-527-NVZ021-022-092200- /O.CON.KVEF.WI.Y.0041.000000T0000Z-231110T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Topock, Desert Hills, Primm, Cal-Nev-Ari, Searchlight, Oatman, Laughlin, Lake Havasu City, Mountain Pass, Hoover Dam, Mitchell Caverns, Needles, Vidal Junction, Mohave Valley, Bullhead City, and Baker 354 AM PST Thu Nov 9 2023 /454 AM MST Thu Nov 9 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...Until 6 PM PST /7 PM MST/ this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. These winds will create choppy waters and large waves on area lakes. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving a high profile vehicle or motorcycle. Boaters should avoid the open waters or postpone outings until the winds subside. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
278 WWUS75 KVEF 092142 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 142 PM PST Thu Nov 9 2023 AZZ002-036-CAZ524-526-527-NVZ021-022-100200- /O.CON.KVEF.WI.Y.0041.000000T0000Z-231110T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Topock, Bullhead City, Desert Hills, Searchlight, Hoover Dam, Needles, Baker, Mountain Pass, Primm, Oatman, Laughlin, Mitchell Caverns, Lake Havasu City, Cal-Nev-Ari, Vidal Junction, and Mohave Valley 142 PM PST Thu Nov 9 2023 /242 PM MST Thu Nov 9 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * WHAT...North winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...Until 6 PM PST /7 PM MST/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
401 WWUS75 KVEF 100153 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 553 PM PST Thu Nov 9 2023 AZZ002-036-CAZ524-526-527-NVZ021-022-100300- /O.EXP.KVEF.WI.Y.0041.000000T0000Z-231110T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Primm, Cal-Nev-Ari, Mohave Valley, Vidal Junction, Searchlight, Topock, Desert Hills, Mountain Pass, Needles, Hoover Dam, Laughlin, Oatman, Baker, Bullhead City, Mitchell Caverns, and Lake Havasu City 553 PM PST Thu Nov 9 2023 /653 PM MST Thu Nov 9 2023/ ...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... Winds have diminished and will continue to decrease through this evening. Therefore, the wind advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 3:07 AM MST, 9 hours 1 minute earlier.
Area forecast discussion, Nov 7, 3:07 AM MST, 9 hours 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 207 AM PST Tue Nov 7 2023 .SYNOPSIS...Gusty winds and cooler temperatures will be the most notable effects with a system moving through the region today through Wednesday. But there is potential for light precipitation, including high-elevation snow, in Inyo County and southern Nevada. Dry conditions and a warming trend will return the second half of the week. && .SHORT TERM...Through Wednesday night. Strong winds mainly 40 to 60 mph are continuing at this hour within Kyle Canyon and exposed higher slopes of the Spring Mountain. Winds in Red Rock Canyon have peaked between 40 to 45 mph. Cross sections through Kyle Canyon and Red Rock Canyon support potential downslope winds continuing through about 4 am. After 4 am, critical layer starts to weaken and support for downslope winds begins to diminish. However, gusty winds from the southwest will persist across the Mojave Desert/northwest Arizona today under the belt of stronger winds aloft preceding the approaching trough. A cold front across the Great Basin will steadily shift southeast today with frontal passage in southern Nevada this evening. The front then clears southeast California and northwest Arizona by daybreak Wednesday. This will set the stage for a windy Wednesday within the Lake Mead NRA and lower Colorado River Valley. No change needed to the existing wind advisory and will let day shift determine the need for wind headlines Wednesday. Light rain falling around Fresno with radar showing the area of precipitation moving into the southern Sierra west of Bishop. Southern Sierra will intercept the brunt of the precipitation with HRRR showing narrow banding of showers moving east across central Nevada this morning. An additional narrow band is slated to develop from Death Valley NP northeast into Lincoln County tonight. This could bring some light snow or flurries as far south as the Spring Mountains this evening. Snow levels drop to 6 kft MSL in northern Lincoln County and 6-7 kft in the Spring Mountains. Return to more Fall-like temperatures today and Wednesday. .LONG TERM...Thursday through Monday. A progressive pattern will dominate the longer term period keeping temperatures near to slightly below normal with periods of mid and high clouds mixed in. Thursday will start out in between weather systems with a shortwave ridge building in, followed by a weak shortwave which zips through Friday into Saturday, followed by another shortwave ridge on Sunday. Despite the parade of weather features, sensible weather impacts will be minimal through the weekend. Bigger changes continue to be suggested by extended guidance next week as deeper troughing begins to set up along the West Coast. A majority of ensemble members from the various major models continue to support a wetter storm system moving through sometime during the week of Nov 13th-18th, and given anomalously cool heights, some significant Sierra snows may be on the way as well. Stay tuned. && .AVIATION...For Harry Reid...Gusty southwesterly winds persist throughout the day, increasing in the late morning. Gusts will peak in the afternoon between 24 and 28 knots. There is some potential for turbulence west of the terminal due to flow off of the Spring Mountains. After sunset, winds remain out of the southwest but become less gusty with sustained wind speeds just over 10 knots. Winds shift to the north and become gusty early Wednesday morning with the passage of a cold front. Cloud cover at or above 25kft falls to around 10kft with the frontal passage. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty westerly to southwesterly winds are expected across much of the forecast area today. In the Las Vegas Valley and KDAG, gusts peak between 24 and 28 knots. Weaker winds out of the west to southwest are expected in the Colorado River Valley. Winds have become gusty out of the north at KBIH with the passage of a cold front. The front should cause winds to turn to the north and bring continued gusty winds to the Las Vegas Valley and Colorado River Valley tonight, and to KDAG on Wednesday. Overall cloud heights decrease with the frontal passage. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Pierce LONG TERM...Outler AVIATION...Meltzer For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Nov 7, 7:52 AM MST, 4 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
652 AM PST Tue Nov 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM Non-Tstm Wnd Gst 6 NE Mt. Charleston 36.32N 115.58W
11/07/2023 M77 MPH Clark NV Mesonet
Peak wind of 77 mph observed at Angel Peak
at 320 am. Gusts exceeded 70 mph between 230
am and 330 am PST. Elevation 8842 feet.
&&
BKPNearby
Wind Advisories in Arizona, 2023Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.